Alert archive / Idaho / Tornado Warnings in 2025
Tornado Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this tornado warning at Jun 11, 2025, 3:12 PM MDT for 5 counties in Idaho. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2025, 3:12 PM MDT (21:12 UTC)
- Expired
- Jun 11, 2025, 3:45 PM MDT
- In force
- 33 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Bannock County, ID, Caribou County, ID, Franklin County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 90 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:30 PM MDT | TSTM WND GST 62 | 8 N Malad City, ID | Station Canyon Pacficorp mesonet on Malad Summit. |
| Jun 11, 3:41 PM MDT | FUNNEL CLOUD | 2 Sse Downey, ID | Spotter sent video of a funnel cloud just south of Downey. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:00 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 3047 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
728
WFUS55 KPIH 112112
TORPIH
IDC005-029-041-071-077-112145-
/O.NEW.KPIH.TO.W.0002.250611T2112Z-250611T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pocatello ID
312 PM MDT Wed Jun 11 2025
The National Weather Service in Pocatello has issued a
* Tornado Warning for...
Southwestern Caribou County in southeastern Idaho...
Northeastern Oneida County in southeastern Idaho...
Southeastern Bannock County in southeastern Idaho...
Southeastern Power County in southeastern Idaho...
Northwestern Franklin County in southeastern Idaho...
* Until 345 PM MDT.
* At 312 PM MDT, a severe thunderstorm capable of producing a tornado
was located 13 miles northeast of Holbrook Summit, or 14 miles
northwest of Malad, moving east at 50 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Downey and Virginia around 325 PM MDT.
Other locations impacted by this tornadic thunderstorm include
Daniels Reservoir and Malad Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4224 11247 4244 11254 4261 11190 4229 11185
TIME...MOT...LOC 2112Z 252DEG 45KT 4234 11245
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
DMH2 follow-up statements
393
WWUS55 KPIH 112132
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
332 PM MDT Wed Jun 11 2025
IDC077-112141-
/O.CAN.KPIH.TO.W.0002.000000T0000Z-250611T2145Z/
Power ID-
332 PM MDT Wed Jun 11 2025
...THE TORNADO WARNING FOR SOUTHEASTERN POWER COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Idaho.
&&
LAT...LON 4225 11232 4247 11241 4261 11190 4229 11185
TIME...MOT...LOC 2131Z 252DEG 45KT 4241 11214
$$
IDC005-029-041-071-112145-
/O.CON.KPIH.TO.W.0002.000000T0000Z-250611T2145Z/
Caribou ID-Oneida ID-Bannock ID-Franklin ID-
332 PM MDT Wed Jun 11 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR
SOUTHWESTERN CARIBOU...NORTHEASTERN ONEIDA...SOUTHEASTERN BANNOCK AND
NORTHWESTERN FRANKLIN COUNTIES...
At 331 PM MDT, a severe thunderstorm capable of producing a tornado
was located over Downey, or 9 miles northwest of Swanlake, moving
east at 50 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Downey around 335 PM MDT.
Other locations impacted by this tornadic thunderstorm include Malad
Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4225 11232 4247 11241 4261 11190 4229 11185
TIME...MOT...LOC 2131Z 252DEG 45KT 4241 11214
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
DMH388 WWUS55 KPIH 112143 SVSPIH Severe Weather Statement National Weather Service Pocatello ID 343 PM MDT Wed Jun 11 2025 IDC005-029-041-071-112153- /O.EXP.KPIH.TO.W.0002.000000T0000Z-250611T2145Z/ Caribou ID-Oneida ID-Bannock ID-Franklin ID- 343 PM MDT Wed Jun 11 2025 ...THE TORNADO WARNING FOR SOUTHWESTERN CARIBOU...NORTHEASTERN ONEIDA...SOUTHEASTERN BANNOCK AND NORTHWESTERN FRANKLIN COUNTIES WILL EXPIRE AT 345 PM MDT... The tornado threat has diminished and the Tornado Warning has been cancelled. However, large hail and damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. However, small hail and gusty winds are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Idaho. && LAT...LON 4225 11232 4247 11241 4261 11190 4229 11185 TIME...MOT...LOC 2143Z 252DEG 45KT 4246 11194 $$ DMH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this tornado warning went out at Jun 11, 12:50 PM MDT, 2 hours 22 minutes earlier. Its key messages:
- Marginal risk for severe storms today.
- Isolated thunderstorms Thursday afternoon.
- Flash flood watch over Wapiti burn scar in Custer County this afternoon and evening.
Area forecast discussion, Jun 11, 12:50 PM MDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 1250 PM MDT Wed Jun 11 2025 .KEY MESSAGES... - Marginal risk for severe storms today. - Isolated thunderstorms Thursday afternoon. - Flash flood watch over Wapiti burn scar in Custer County this afternoon and evening. && .SHORT TERM /THROUGH THURSDAY NIGHT/... Issued at 1238 PM MDT Wed Jun 11 2025 Upper level short wave trof continued to progress east through Idaho this afternoon. Is kicking off fairly widespread showers and thunderstorms with likely the most widespread at trof passage from 2 pm through 6 pm. After 6 pm should be mainly limited to eastern mountains with the main threat wind gusts over 40 mph and small hail. There is a chance for an isolated severe storm and area remains in a marginal risk. Lows tonight in the 40s and 50s. Expect thunderstorm redevelopment Thursday afternoon but not nearly as widespread as today and mainly limited to the mountains. Coverage mainly isolated throughout the day. Highs Thursday in the 70s mountains and 80s valleys. Lows Thursday night in the 40s and 50s. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Issued at 1238 PM MDT Wed Jun 11 2025 The upper level ridge at the end of the near term forecast continues to block lows to the north through the weekend. On Mon, there is a 28 percent chance of the upper level ridge beginning to break down, but 72 percent chance the ridge is still in place. A flatter flow develops on Tue for the majority of solutions, with a 12 percent chance of an open wave being directly overhead. The flat flow continues to be the majority solution, which could lead to light showers and thunderstorms. On either end of the solution spectrum, there is a slightly less than 15 percent risk of that upper level trough still lingering and similarly for a new upper level ridge to build into forecast area. The southerly airflow ahead of the potential trough on Mon will make that day the warmest of the period. Temperatures are in the middle to upper 80s with some small areas reaching 90 deg F at the lower elevations, and upper 70s to lower 80s in the central Idaho mountains. The flatter flow should provide some cloudiness starting Tue to take the edge off temperatures, by 1 to 4 deg F. by Wed it appears the preponderance of the solutions is to return to warming. With the zonal flow period on Tue-Wed, would expect breezy to windy conditions possible, mainly on ridges and in the eastern Magic Valley and lower Snake River plain. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1200 PM MDT Wed Jun 11 2025 TSRA probabilities for the afternoon have increased to the point where PROB30 groups are useful. -SHRA has gone nearly categorical for some this afternoon. By 11/22Z, skies will start to clear from west to east, so first is KBYI, then KSUN, KPIH, KIDA, then KDIJ by 12/03Z. Skies for most will be literally clear, with another feature generating clouds late tonight. KIDA also has a risk of getting some clouds below 2500ft AGL. Wind will be moderately strong in thunderstorms, with gusts to 35KT-40KT. Precipitation has the potential to be moderate to heavy at times, with Precipitable Water as high an inch in the KPIH/KIDA area. Expecting a return of TSRA on Thu afternoon, but no risk of severe TS. && .FIRE WEATHER... Issued at 1256 AM MDT Wed Jun 11 2025 A strong system/trough will move through the area today bringing widespread showers and scattered thunderstorms late this morning into the early evening. Moderate to strong outflows and moderate to large hail are expected with thunderstorms. Also, expect moderate to heavy brief rainfall with thunderstorms. Isolated flooding is possible, especially for the Wapiti burn scar north of Stanley. Temperatures will drop 4 to 8 degrees (70s to 80s) today and Thursday compared to yesterday but temperatures will still be above normal. Isolated thunderstorms are expected Thursday as well. The area begins to dry out again towards the end of the week and into the weekend with temperatures rising back to the 80s and 90s by the weekend. && .PIH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 9 PM MDT this evening for IDZ072. && SHORT TERM...GK LONG TERM...Messick AVIATION...Messick FIRE WEATHER...TW
In the hours before
Local storm report, Jun 11, 2:21 PM MDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
221 PM MDT Wed Jun 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Hail 1 SSE Pocatello Airport 42.91N 112.59W
06/11/2025 M1.25 Inch Power ID NWS Employee
Observed at WFO Pocatello.
&&Local storm report, Jun 11, 2:56 PM MDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
256 PM MDT Wed Jun 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM Tstm Wnd Gst 20 SE Malta 42.10N 113.09W
06/11/2025 M48 MPH Cassia ID Mesonet
Moburg Canyon RAWS.
&&Special weather statement, Jun 11, 3:04 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Pocatello ID
304 PM MDT Wed Jun 11 2025
IDZ073-074-112145-
Sun Valley Region ID-Big Lost Highlands/Copper Basin ID-
304 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CUSTER AND
NORTHWESTERN BLAINE COUNTIES THROUGH 345 PM MDT...
At 303 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ketchum, moving east at 35 mph.
HAZARD...Wind gusts in excess of 35 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Ketchum, Sun Valley, and Trail Creek Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4358 11461 4377 11467 4408 11418 4370 11400
TIME...MOT...LOC 2103Z 246DEG 56KT 4374 11449
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...35 MPH
GKLocal storm report, Jun 11, 3:06 PM MDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
306 PM MDT Wed Jun 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM Hail Rupert 42.62N 113.67W
06/11/2025 M0.80 Inch Minidoka ID Trained Spotter
Nickle sized hail reported.
&&Local storm report, Jun 11, 3:10 PM MDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
310 PM MDT Wed Jun 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Tstm Wnd Gst Holbrook 42.16N 112.65W
06/11/2025 M57 MPH Oneida ID Mesonet
ITD mesonet.
&&Local storm report, Jun 11, 3:12 PM MDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
312 PM MDT Wed Jun 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Tstm Wnd Gst Clayton 44.26N 114.40W
06/11/2025 M63 MPH Custer ID Mesonet
ITD Mesonet.
&&The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:05 PM MDT | Special Weather Statement | PIH | Minidoka | 40 min |
| Jun 11, 1:35 PM MDT | Special Weather Statement | PIH | Cassia | 40 min |
| Jun 11, 1:37 PM MDT | Special Weather Statement | PIH | Power | 38 min |
| Jun 11, 1:53 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida | 37 min |
| Jun 11, 2:15 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou, Power | 45 min |
| Jun 11, 2:24 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida, Power | 51 min |
| Jun 11, 2:42 PM MDT | Tornado Warning | PIH | Bannock, Oneida, Power | 33 min |
| Jun 11, 2:53 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Caribou | 37 min |
| Jun 11, 3:04 PM MDT | Special Weather Statement | PIH | Custer | 41 min |
| Jun 11, 3:13 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Caribou | 47 min |
| Jun 11, 3:14 PM MDT | Severe Thunderstorm Warning | PIH | Custer | 46 min |
| Jun 11, 3:41 PM MDT | Special Weather Statement | PIH | Blaine | 49 min |
| Jun 11, 3:43 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Caribou, Franklin | 47 min |
| Jun 11, 4:04 PM MDT | Tornado Warning | PIH | Bonneville, Caribou | 11 min |
| Jun 11, 4:39 PM MDT | Special Weather Statement | PIH | Butte | 51 min |
| Jun 11, 5:49 PM MDT | Special Weather Statement | PIH | Clark | 26 min |
Nearby
Tornado Warnings in Idaho, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.